Alert archive / Colorado / High Wind Watches in 2006
High Wind Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Mar 25, 2006, 2:54 PM MST for 7 counties in Colorado. It took effect at Mar 26, 2006, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2006, 2:54 PM MST (21:54 UTC)
- In effect from
- Mar 26, 2006, 6:00 AM MST
- Expired
- Mar 26, 2006, 5:05 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 252154 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 254 PM MST SAT MAR 25 2006 COZ035-036-260600- /O.NEW.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 254 PM MST SAT MAR 25 2006 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP FOLLOWING THE PASSAGE OF A PACIFIC STORM SYSTEM SUNDAY MORNING. SUSTAINED WINDS OF 25 TO 45 MPH WILL BE COMMON WITH SOME GUSTS UP TO 75 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF THE INTERSTATE 70 CORRIDOR. SOME OF THESE WIND PRONE AREAS INCLUDE THE PEAK TO PEAK HIGHWAY...CARTER LAKE...WONDERVU AND COAL CREEK CANYON. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$
2 follow-up statements
000 WWUS75 KBOU 260339 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 839 PM MST SAT MAR 25 2006 COZ035-036-261145- /O.CON.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 839 PM MST SAT MAR 25 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH SUNDAY AFTERNOON. WINDS ARE STILL EXPECTED TO INCREASE AS A VIGOROUS UPPER TROUGH SWEEPS ACROSS WYOMING AND COLORADO SUNDAY MORNING. WEST WINDS EARLY IN THE DAY WILL TURN NORTHWESTERLY AND INCREASE. SUSTAINED WINDS OF 25 TO 45 MPH WILL BE COMMON WITH SOME GUSTS UP TO 75 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF THE INTERSTATE 70 CORRIDOR. SOME OF THESE WIND PRONE AREAS INCLUDE THE PEAK TO PEAK HIGHWAY...CARTER LAKE...ESTES PARK...WONDERVU AND COAL CREEK CANYON. REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. $$ RTG
000 WWUS75 KBOU 261205 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 505 AM MST SUN MAR 26 2006 COZ035-036-261315- /O.CAN.KBOU.HW.A.0002.060326T1300Z-060326T2300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 505 AM MST SUN MAR 26 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE STILL EXPECTED TODAY BUT THEY ARE NOT EXPECTED TO MEET THE WARNING CRITERIA. PEAK WIND GUSTS OF 50 TO 70 MPH ARE EXPECTED IN THE NORMALLY WINDIER FOOTHILLS LOCATIONS. RESIDENTS SHOULD STILL PREPARE FOR THE WIND BY SECURING LOOSE OBJECTS...AND DRIVERS WILL NEED A LITTLE EXTRA CAUTION WHERE THERE WILL BE STRONG CROSSWINDS. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 25, 2:30 PM MST, 24 minutes earlier.
Area forecast discussion, Mar 25, 2:30 PM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MST SAT MAR 25 2006 .SHORT TERM DISCUSSION...AN INCREASING SOUTHWESTERLY FLOW ALF WILL DEVELOP TNGT AHEAD OF THE NEXT APPROACHING SHORT WAVE. THIS SYSTEM WILL MAKE ITS FM SERN ID BY 12Z SUNDAY INTO SWRN SOUTH DAKOTA BY 00Z MONDAY. BOTH MDLS SHOW A UPPER LEVEL JET MAX OF AROUND 110 KTS MOVING ACRS NRN COLORADO THROUGH THE DAY SUNDAY. BOTH THE NAM AND GFS INDICATE SOME WEAK UPWARD QG OMEGA DVLPG OVER WRN CO AFTER 09Z TNGT...WITH STG SUBSIDENCE DEVELOPING AFTER 12Z SUNDAY. THE SNOW THE FORMS LATE TNGT AND SUNDAY WILL BE MORE A PRODUCT OF STRONG OROGRAPHICS AND FVBL MID LVL INSTBY (7-7.5 C/KM). SNOW AMOUNTS FM 2 TO 6 INCHES STILL LOOK ON TRACK WITH THE BEST POTENTIAL IN AREAS N OF INTERSTATE 70. ALTHOUGH SNOW AMOUNTS WILL BE ON THE LOW SIDE OF SNOW ADVISORY...STG 700 MB WINDS OF 30-40 KTS WILL JUSTIFY THE ISSUANCE OF A SNOW AND BLOWING SNOW ADVISORY FOR ZONES 31...33 AND 34 FOR SUNDAY. GOOD SUBSIDENCE COUPLED WITH MID LVL CAA WL ALSO MAKE FOR THE POSSIBILITY OF STG BORA WINDS ALONG THE FRONT RANGE FOOTHILLS. IT IS AGAIN MARGINAL BUT WL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR THE FRONT RANGE FOOTHILLS FOR SUNDAY AS WELL. MID LEVEL INSTBY SHUD BE SUFFICIENT ENUF TO ALLOW SOME HIGHER VELOCITY WINDS TO MIX DOWN THE THE SFC. SANGSTER OUTPUT FM BOTH THE ETA AND GFS INDICATE WATCH/WARNING CRITERIA FM 12Z-18Z SUNDAY. THE BEST POTENTIAL FOR STG WINDS AGAIN APPEARS TO BE NORTH OF INTERSTATE 70. AS FOR THE NERN PLAINS...SELY WINDS SFC WINDS AHEAD OF THE NEXT SYSTEM WL MAKE FOR MORE STRATUS/FOG CONDITIONS TNGT. WL LET THE SWING SHIFT DECIDE ON WHETHER ANOTHER DENSE FOG ADVSY WL BE NEEDED. IN THE 15-18Z TIME FRAME SUNDAY HOWEVER...THIS LOW LEVEL MSTR POOL WL GET FLUSHED QUICKLY EASTWARD AS STG WLY WINDS ARE PROGGED TO DEVELOP WITH THE PASSAGE OF THE SHORT WAVE. FOR NOW...WILL MENTION STG GUSTS BUT KEEP THINGS UNDER HIGH WIND CRITERIA...AS THE BEST SFC PRESSURE GRADIENT IS PROGGED TO BE NORTH OF THE CWFA. .LONG TERM DISCUSSION...UPPER LEVEL TROF WILL RAPIDLY LIFT OUT INTO THE NRN HIGH PLAINS SUNDAY EVENING WITH WINDS DECREASING AND SNOW ENDING IN THE MTNS DURING THE EVENING HOURS. MSTR LEVELS IN THE MTNS GETS RATHER SHALLOW BUT STEEP ENOUGH LAPSE RATES AND ORORGRAPHICS TO KEEP SCT SHSN IN THE MOUNTAINS. RIDGING ALOFT MOVES OVER THE STATE ON MONDAY BUT WILL ALREADY START TO SEE AN INCREASE IN MIDDLE AND HIGH LEVEL CLOUDS BY MONDAY AFTERNOON AS RIDGE AXIS SHIFTS EAST OF STATION. THE NEXT UPPER LEVEL TROF APPROACHES THE WEST COAST TUESDAY NIGHT WITH INCREASING SW FLOW ALOFT ACROSS COLORADO. SHOWER ACTIVITY WILL REMAIN ISOLATED ON TUESDAY WITH UNFAVORABLE SW FLOW AND ONLY MARGINAL LAPSE RATES. ACROSS THE PLAINS...TEMPS WILL BE WARMING UP THRU TUE AS 700MB TEMPS RISE TO AROUND +2C WITH A GENERAL DOWNSLOPE SRLY FLOW. AS FOR THE PROGRESSION OF THE NEXT INCOMING SYSTEM...LATEST MODELS ARE SHOWING THE LOW COMING ACROSS FURTHER NORTH AND MORE OF AN OPEN WAVE. LATEST GFS HAS THE LOW COMING ACROSS IN SEVERAL PIECES WITH STILL SOME ENERGY HANGING BACK ACROSS THE GREAT BASIN ON THURSDAY. SO AS AN UNORGANIZED SYSTEM BEING STRETCHED OUT...THIS NEXT TROF WILL PROBABLY HAVE A MINIMAL IMPACT ON OUR WEATHER AS THIS SCENARIO PLAYS OUT PER CURRENT MODEL GUIDANCE. NOT MUCH OF AN UPSLOPE COMPONENT OVER THE PLAINS EITHER...AND ANY SHOWER ACTIVIITY WILL BE MORE ISOLATED VARIETY. SNOW IN THE MOUNTAINS MAY NOT BE ALL THAT MUCH EITHER AS FLOW REMAINS OUT OF THE SW UNTIL FRIDAY. AT LEAST COOLER STATEWIDE FOR WEDNESDAY AND THRU THE END OF THE WEEK. WILL MAINTAIN THE ISOLD POPS ON THE PLAINS FOR LATE WED AND THU WITH NO EVIDDENCE TO RAISE THEM ANY FURTHER. && .BOU WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY FOR THE NORTH CENTRAL MTNS FM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTN...ZNES 31..33 AND 34. HIGH WIND WATCH FOR THE FRONT RANGE FOOTHILLS SUNDAY MORNING THROUGH SUNDAY AFTERNOON...ZONES 35 AND 36. && COOPER/ENTREKIN
Hazardous weather outlook, Mar 25, 10:48 AM MST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MST SAT MAR 25 2006 COZ030>051-261300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MST SAT MAR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL BRING WARM TEMPERATURES AGAIN WITH VARIABLE HIGH CLOUDINESS TO THE AREA TODAY. MOISTURE WILL INCREASE FROM THE WEST TONIGHT AHEAD OF AN APPROACHING STORM. THERE WILL BE A CHANCE OF SNOW IN THE MOUNTAINS. WEST WINDS WILL ALSO BE INCREASING WITH GUSTS TO 40 MPH IN THE FOOTHILLS AND 60 MPH IN THE HIGHER MOUNTAINS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FAST MOVING UPPER TROUGH WILL SPREAD SNOW INTO THE MOUNTAINS ON SUNDAY. ONLY LIGHT TO MODERATE SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY SUNDAY NIGHT. STRONG AND GUSTY WEST WINDS AT SUSTAINED SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL PRODUCE AREAS OF BLOWING AND MUCH DRIFTING SNOW. STRONG AND GUSTY DOWNSLOPE BORA WINDS WILL MOVE DOWN THE EASTERN SLOPES OF THE MOUNTAINS AND OVER THE URBAN CORRIDOR AND HIGH PLAINS ON SUNDAY. WINDS WILL BE FROM THE WEST AND NORTHWEST AT SUSTAINED SPEEDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ON THE NORTHEAST PLAINS SUNDAY AFTERNOON. ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO THE STATE ON WEDNESDAY AND THURSDAY AND BRING A SLIGHT CHANCE OF RAIN AND SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:54 AM MST | Dense Fog Advisory | BOU | Logan, Morgan, Phillips, Sedgwick, Washington, Weld | 9 hr |
| Mar 25, 2:52 PM MST | Snow and Blowing Snow Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 23 hr |
Nearby
High Wind Watches in Colorado, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.